It is currently Wed Aug 23, 2017 7:30 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: Body type and metabolism
PostPosted: Thu Jul 19, 2012 12:50 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Just outta curiosity, I'm interested in the possible relationship between our body types and our metabolism of Suboxone, or our metabolism in general.

I'm the kinda person who has a very fast metabolism. I'm tall, I guess you would say thin. I find it incredibly hard to put on weight, and when I train I have to force myself to eat heaps to get over 80kg's. I'm 6'4" tall.

Pretty much any drug I take I seem to metabolise quite fast, especially oral medication. Right now I'm starting to have issues again with fast metabolism of Sub. I'm waking up in the morning with restless legs, watery nose / eyes and a feeling of laziness. The woman I'm seeing notices a change in me in the evening. I become quiet and lifeless, then after I take my evening dose I have a burst of energy and return to normal. I'm taking 6mg morning 6mg evening, and don't want to bump my dose up further because I know if I do, it's only a matter of time before the same thing will happen again once I re-stabilise.

This poses some problems for me because it means that when it comes time to taper, these problems will only get worse, and if I choose to taper over 6 months it will be 6 months of withdrawals, and I will be tempted to do a "high jump" again and get it all over with.

I do believe my fast metabolism is the reason tapering has been difficult in the past, and I've always chosen to jump off high doses. Last time I reduced to 8mg the withdrawal I experienced in the morning and evening made life quite difficult. I knew I would experience this. What I didn't know was that the problem wouldn't improve. I never stabilised on my reduced dose!

I'm interested in knowing if any other people with fast metabolisms in general seem to burn through their sub faster. And if so, what have you done to minimise the issue, or make tapering easier.

Thanks.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 19, 2012 7:25 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jun 10, 2012 10:12 am
Posts: 565
Location: in front of my laptop
Ya know, I never even considered this as an explanation for the way I feel in the morning. But I think that you are on to something TJ. I have always had a fast metabolism, my entire life. I am 5'9", and my weight varies between 135 and 145, depending on the month. Now, this is nowhere near super skinny, but if I don't constantly eat, I will drop weight so fast, I could get down to 125 within 2 weeks. For my frame, which is medium, 125 is the reccomended minimum.

When I get up in the morning, it is by far the worst time of day for me, feeling wise. I also have the aches, runny eyes, and runny nose. I didn't think it was anything more that just sympoms of waking up. But when I thought about it after reading your post, it goes away within 10-20 minutes of taking my first dose of sub. This is what I LOVE about this forum. It makes me think, and I learn so much from other members! I too am very interested to hear other peoples take on this....

Good topic!

_________________
"All great changes are preceded by chaos."
~Deepak Chopra


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 19, 2012 8:36 am 
Offline
Long Time Member
Long Time Member

Joined: Sun Mar 27, 2011 9:45 pm
Posts: 833
like we talked befor'. i have the same thing ". FAST METABOLISM. the thing about my weight is i can gain some or lose, but that dose not put my metabolism any slower i don't think :lol: what ever you do " don't make me work out to long or jog
a half mile or i go in to feeling what i feel when i wake up from a 14 hour sleep.

_________________
Humor is one of the best qualities in life of intelligents breeze1.wmv utube untitled 26 (2) utube just me and my music


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Jul 19, 2012 8:42 am 
Offline
Long Time Member
Long Time Member

Joined: Sun Mar 27, 2011 9:45 pm
Posts: 833
oh ya" now any one who jog'd 1/2 mile with out being on sub's would prob-y be resting. NOT ME. i would feel that strain in my head/ my legs would be restless and feeling you no what all over.

_________________
Humor is one of the best qualities in life of intelligents breeze1.wmv utube untitled 26 (2) utube just me and my music


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 19, 2012 3:57 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
I always burnt through my Suboxone fairly quickly too. My body type would defintiely be classified as slender. I have no doubt I have a fast metabolism.

I'm guessing the fast metabolism made my attempts at tapering more difficult too. Because of the amount of wd I would feel at each drop and because of my lack of discipline to stay at a lower dose, I said to hell with it and jumped.

I was actually gonna post a thread asking what's better, to jump or to taper. If you look at a lot of the people from this board, the jumpers actually have a better success rate. I kinda keep up with 8 people who've tapered and about 5 who jumped from 4mg or higher. None of the jumpers have slipped back into drug use, with the exception of me and my slips. Out of the 8 taperers that I know, 4 slipped back into drug use fairly quickly.

I know these numbers are woefully inadequate to predict any kind of success or failure rate for tapering or jumping, but they are interesting nonetheless.

I know you've failed in the past when you jumped TJ, but if I were you, especially with your metabolism the way it is, I wouldn't rule out jumping. I'm not saying to jump, I'm just saying jumping may not have been your problem?

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 19, 2012 5:37 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
Hey TJ and Romeo. I was wondering if fast metabolism is the reason why not to taper, couldn't the problem be helped by dosing 3 (or even 4) small split doses per day? I have a slow ass metabolism, I think and I need 2x ever since getting to about 1.5 mg and down...

I know in Australia for tearjerker it could be a big problem with how the system distributes bupe. Btw I think it really sucks for you... I know you dose twice per day now, how often do you have to go in?

Thanks,

Glen


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 19, 2012 8:59 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Hey Glen,

Given I get 5 x take-aways a week now, I go in to get dispensed twice a week. They give me my evening-dose as a take away no matter how many times I go in. It would be manageable to taper, as once I start splitting doses to 3+ times a day they would just give me one dose in the pharmacy, and the rest to take away. The difficult thing would be splitting pills, or working it out such that I could do a liquid taper while requiring pharmacy dosing. They are "lenient" if you have doctor's permission, so I may be able to pick-up without supervised dosing, but I'd still require going in twice a week.

I hear what you say Romeo about high-jumping vs tapering. I'm inclined to think it may be a coincidence that people who've jumped are doing well, as it does take more self-discipline to taper and self-discipline is something beneficial to staying clean long term. But who am I to really know?

I have at times questioned the benefits of tapering though, as has my doctor. I'm thinking that tapering and high-jumping would be of similar difficulty. Tapering may just spread the difficulty over a longer period to make it more manageable. It's kinda like paying off a loan over a long period to make it manageable compared to paying it off early. What's concerns me about high-jumping is the relative shock to the system. Shaking up the mind/body like that could throw me off balance. However, I've detoxed hundreds of times and am all too aware of what I'd be in for.

My doctor has tried to help many people taper, and he said for the most part his patients have struggled. He said that when I'm ready to get off, it'd be better to do a semi-rapid detox as an inpatient. I'd then likely use naltrexone depot as a safety net.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group